MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX LINK GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX LINK GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Codes Hyperglycemia (1905); Collapse (2416)
Date of Event 03/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported ".He had been struggling with his blood glucose being very high (in the 600's).After a visit to his doctor on (03/02) he was given a treatment, the complainant did not provide further details about the 'treatment'.On the day of the event the complainant stated, ".He woke up, gave himself his 'regular- before each meal- treatment of 10 units of insulin' then had breakfast." according to the complainant, his blood glucose levels were still 'high' so he decided to administered unknown amounts of insulin throughout the morning prior to the reported event.The complainant was not able to provide any of the inaccurate reading results nor could he provide any further information regarding the reported event, nor any information regarding his hospitalization.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert: - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control: - checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.- storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
According to the complainant whom called into customer care from his hospital bed to report he had to be transported to the emergency room because he 'collapsed' on (b)(6) 2017.He was found by his wife, mrs (b)(6) who described him as 'gasping' for air when he woke up.She called emts and when they arrived they performed a blood glucose test using their unknown meter getting a result in the '600's'.
 
Additional Manufacturer Narrative
Complaint is not confirmed.The complainant did not return the glucose meter or the test strips in question.Although the complainant did not return the blood glucose test strips in question, qa retain test strips from the same lot were utilized to complete the investigation.Results obtained were within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.

Brand Name
NOVA MAX LINK GLUCOSE MONITOR
Common Device Name
GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
39 manning road
billerica MA 01821
MDR Report Key6442085
Report Number3004193489-2017-00012
Device Sequence Number11107196
Product Code NBW
UDI-Device Identifier00385480445856
UDI-Public00385480445856
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K040603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 03/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2018
Device Model NumberN/A
Device Catalogue Number44585
Device Lot Number1020616266
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1